I was diagnosed with an underactive thyroid about 2 years ago, following the diagnosis of coeliac disease and dermatitis herpetiformis. Within a year I had persistent arterial fibrillation. My TSH is around 15. A tiny amount of levothyroxin exacerbates the arrythmia (0.25mg); it sends the heart into further stress. If I can improve the situation of the thyroid might the arrythmia disappear? But without thyroxin I don't know how to do it. What would you suggest?
Past history includes: no oxytocin in labour 27 years ago - possible developing pituitary problem? Hypersensitivity of all senses but especially hearing. Adrenal failure has been suggested supported by negative DHEA on testing. Failure of thyroid uptake suggested - high ALT level now 79iu/L - lowish platelet count 188 - lowish free T4 14.4.
I am taking a good mix of vitamin supplements plus minerals which include some iodine.
Sounds like autoimmune conditions are affecting you. Key to get the adrenal issue sorted out -- ie, make sure you don't have Addison's (adrenal insufficiency). The HYPOthyroidism is likely Hashimotos and one study suggested an inc'd A-Fib rate in HYPO (but this is much more associated with hyperthyroidism).
Doubt its a pituitary problem, but the endocrinologist should be able to sort this out.
Once pituitary disease is excluded, then would slowly introduce levothyroxine to get the TSH normalized. But if you have Addison's, this often is difficult due to adrenal insufficient symptoms which need to be treated with steroids before introducing the thyroid med....
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.